MAUDE Adverse Event Report: VASCUTEK LTD. GELWEAVE; GELWEAVE STRAIGHT GELATIN IMPREGNATED WOVEN VASCULAR PROSTHESIS

VASCUTEK LTD. GELWEAVE; GELWEAVE STRAIGHT GELATIN IMPREGNATED WOVEN VASCULAR PROSTHESIS
Model Number GELWEAVE
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).No device problem found: review of device batch history records could find no issue with batch that would lead to issue reported during procedure.Cause not established: root cause of this event could not be established from information received or review of batch history records.This is the only event of this nature reported in last 5 years.A review of information received regarding the event was carried out by clinical risk and r&d departments and conclusion given was that this event is most likely related to coagulopathy / patient issue rather than device, it is unknown if the graft not being pre-soaked in saline or rifampicin/heparin prior to procedure as recommended in ifu contributed to this event.No graft was returned and no remaining grafts from batch were available for further investigation, therefore vascutek ltd.Now considers this complaint closed however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
Alleged deficiency description: clotting occurred during a procedure for ascending aortic replacement for aneurysmal disease.While cross clamp was still on around 60 minutes into the bypass clotting occurred on inner and outer surface of graft.It delayed the procedure by around 15 minutes as when clotting was noticed they had to irrigate the left ventricle and the left atrium.Patient was fully heparinised and last active clotting factor(act) was checked around 15mins prior to procedure and was 500+ seconds.No clotting was noticed on the pump filter or reservoirs.Graft not pre-soaked prior to use as recommended by ifu.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE STRAIGHT GELATIN IMPREGNATED WOVEN VASCULAR PROSTHESIS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key8490475
Report Number9612515-2019-00005
Device Sequence Number13884098
Product Code DSY
UDI-Device Identifier05037881106922
UDI-Public05037881106922
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2019
Report Date (Section F) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberGELWEAVE
Device Catalogue Number733038
Device Lot Number16135513
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/11/2019
Device Age13 MO
Event Location Hospital
Date Report to Manufacturer03/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR